# SDR 99ZZZX3920

- Difficulty date: October 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N926ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496016
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 62701143
- Condition: Frayed
- Location: Aileron
- Part time: 1,670 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ONE AIRCRAFT IN FLEET OF EIGHT WAS FOUND WITH FRAYED AILERON CABLE.  THE LOCATION OF THE DAMAGE IS AT PULLEYS, PN 62713-02 AND PN 62713-04.  THE CABLES APPEAR TO BE IN GOOD CONDITION AT FIRST, BUT WHEN INSPECTED WITH A BRIGHT LIGHT AND WIPED WITH A CLOTH, SMALL STRANDS CAN BE SEEN AND FELT WHERE THEY ARE BROKEN.  ONCE THE CABLE IS REMOVED IT CAN BE BENT TO A SMALL RADIUS.  THE CABLE WAS AS MUCH AS 4 PERCENT FAILED.  THE FLEET OPERATOR HAS GROUNDED AND THEN REPAIRED THE REMAINING AIRCRAFT.  SUBMITTER STATED BECAUSE THE DAMAGE IS NOT APPARENT WITH THE CABLE IN THE INSTALLED CONFIGURATION, IT IS VERY POSSIBLE THE CABLE COULD BE LEFT IN SERVICE TO A POINT WHERE IT FAILS.
